Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 162, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 22, 2000, 6:20 PM EDT for Anson County, Stanly County, North Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 6:20 PM EDT (22:20 UTC)
- Expired
- Jul 22, 2000, 6:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Anson County, NC, Stanly County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:35 PM EDT | Hail 0.75 | Oakboro, NC | Dime size hail reported on NC 138. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WUUS52 KRAH 222221 SVRRDU NCC007-167-222245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 620 PM EDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH ANSON COUNTY IN NORTH CAROLINA SOUTH STANLY COUNTY IN NORTH CAROLINA * UNTIL 645 PM EDT * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF ANSONVILLE...OR ABOUT 10 MILES SOUTH OF ALBEMARLE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANSONVILLE AT 640 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND FREQUENT LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:45 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 22, 1:45 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EDT SAT JUL 22 2000 STRONGEST UPPER DIVERGENCE REMAINS OVER SOUTH CAROLINA THIS AFTN/TNGT BUT WIDESPREAD THUNDER LIKELY TO LAST THROUGH MIDNIGHT WHEN MID LEVEL DYNAMICS WEAKEN. VERY GOOD AGREEMENT AT LAST ON AMPLIFICATION OF RETROGRADING UPPER TROF. THIS WILL KEEP US IN VERY MOIST PATTERN WITH EJECTING ENERGY FUELLING CONVECTION THROUGHOUT THE INITIAL PERIODS. WILL INITIALIZE WITH LIKELY POPS DURING THE DAY AND CHC POPS AT NIGHT. HIGHS LOOK COMFORTABLE...UPPER 70S WEST TO AROUND 85 SOUTHEAST. .RAH...NONE. MLM
In the hours before
Special weather statement, Jul 22, 5:49 PM EDT, 31 minutes before
NCZ021>025-038>041-222245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 549 PM EDT SAT JUL 22 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR THE NORTHERN AND CENTRAL PIEDMONT NORTH OF A LINE FROM HIGH ROCK LAKE EAST TO SEAGROVE... GOLDSTON AND GARNER... THIS INCLUDES ALL THE PIEDMONT TRIAD AND THE TRIANGLE AREAS... THE SEVERE THUNDERSTORM WATCH THAT WAS ISSUED EARLIER HAS BEEN CANCELLED FOR THE NORTHERN HALF OF THE PIEDMONT. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR THE SOUTHERN PIEDMONT EAST THROUGH THE SANDHILLS AND COASTAL PLAIN. THE THREAT OF SEVERE WEATHER HAS BEEN FOCUSSED TO THE SOUTH OF THE GREENSBORO AND RALEIGH AREAS AND THIS IS EXPECTED TO BE THE CASE THROUGH THE EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE NIGHT... BUT THE THREAT OF SEVERE WEATHER ACROSS THE NORTH HALF REGION HAS DIMINISHED. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FROM ALBEMARLE AND WADESBORO EAST THROUGH FAYETTEVILLE AND CLINTON TO GOLDSBORO THROUGH 700 PM. THE MAIN THREAT WILL BE FROM LARGE HAIL. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER DETAILS FROM THE NATIONAL WEATHER SERVICE. BADGETT N
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.